Energy Drink Dangers
Energydrink
Jake, 22, used to start his day as many of us do: with a nice, hot cup of coffee. That is, until recently, when he consumed a cup of coffee and an energy drink within 30 minutes of each other, triggering a dangerous and potentially deadly response from his body. Jake says that he began to feel palpitations in his heart, shortness of breath and light-headedness. When the palpitations and irregular beating didn’t stop, Jake and his mother, Laura, rushed to the emergency room, where an EKG showed that Jake was suffering from atrial fibrillation.


ER physician Dr. Travis Stork explains what happens during atrial fibrillation and the potentially deadly side effects that can occur as a result of the condition.

Pediatrician Dr. Jim Sears explains that energy drinks have become increasingly popular with children and teens, leading to an increase in caffeine overdoses. Dr. Travis emphasizes the importance of limiting your caffeine intake and knowing your baseline pulse, so you can more easily spot dangerous changes to your respiratory function.

 

Related:

Please help keep the community civil. The Doctors moderates this forum and all comments must follow TheDoctorsTV.com Community Guidelines and New Terms of Use . The Doctors reserves the right to use the comments you submit in whole or in part, and to use the commenter’s name and location, in any medium. Note that DISQUS operates this forum and you must log-in or register with DISQUS to participate.